Hail, Jefferson
- When
- April 29, 5:34 PM CST
- Where
- Jefferson County, 1 mi N of Mt Vernon
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.334, -88.900
A large complex of thunderstorms moved southeast across southern Illinois. A few strong storms along the leading edge of the complex produced hail up to the size of dimes.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A large complex of thunderstorms moved southeast across southern Illinois. A few strong storms along the leading edge of the complex produced hail up to the size of dimes. The storms occurred near a surface front which sagged southward across southern Illinois into the Lower Ohio Valley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 29, 2:50 PM CST, 2 hours 44 minutes earlier.
Area Forecast Discussion
National Weather Service Paducah KY
350 PM CDT Sat Apr 29 2017
.SHORT TERM...(Tonight through Monday night)
Issued at 349 PM CDT Sat Apr 29 2017
Plenty of deep moist convection was occurring across central MO
this afternoon in the form of an MCS, while the PAH forecast area
was in the warm sector south of a retreating warm front, with low
level moisture advection continuing.
In the highly amplified pattern aloft, mid level heights over us
temporarily rose this afternoon in advance of a large area of low
pressure digging through NM. While most of the region is expected
to remain dry through about 600 p.m., much of southeastern MO and
parts of southwestern IL will probably experience numerous showers
and tstms by late afternoon and into the evening. Winds aloft
suggest the possibility of some tstms becoming severe, with
wind/hail the main severe hazards. This initial surge may abate by
midnight, however, models indicate that generally, southeastern
MO/southern IL will remain under the gun for shower and tstm
activity. The exact evolution of this activity remains somewhat
uncertain in the model solutions, though the NAM has done quite
well lately with pcpn fields.
As the aforementioned low deepens and heads toward the Great Lakes
during the day Sunday, the best focus for lift of moisture will
come right across the PAH forecast area, resulting in a very wet
day, with possible severe weather once again. The atmosphere will
begin to stabilize behind the sfc wind shift/dropping mid level
heights Sunday night as the pcpn ends in showers from west to
east. Noticeably cooler temps will prevail behind this system,
but not drastically so. Expect wraparound cloudiness Monday,
especially for the northern two-thirds of the region.
.LONG TERM...(Tuesday through Saturday)
Issued at 349 PM CDT Sat Apr 29 2017
Models show low pressure moving from Iowa into the Great Lakes
region on Monday into Monday evening, taking any lingering moisture
northward. Weak high pressure will briefly give us dry conditions
Monday into Tuesday.
Models indicate a warm front lifting north toward our region late
Tuesday into Tuesday night. The ECMWF and GFS take the warm front
into our far southeast counties midday Wednesday. Based on the
these solutions, showers will quickly spread across the area Tuesday
night, with chances continuing into Thursday. Model show a little
instability making it into our extreme southern counties during the
day Wednesday, and included some slight chances for thunderstorms in
these location. The low associated with the front will push east
of our area on Thursday, so we should see precipitation tapering off
from west to east Thursday night.
A weak upper level disturbance may produce a few showers on Friday,
so included just some slight chances. Temperatures through the work
week will be below seasonal normals, with the warmest day being
Tuesday when highs will reach the upper 60s to lower 70s.
&&
.AVIATION...
Issued at 153 PM CDT Sat Apr 29 2017
It appears now that, through the daylight hours today, in the warm
sector, we will have VFR, if any cigs. Scattered cumulus development
should be between 3-4 kft, and little if any pcpn is expected.
Sustained winds 10-15 kts with higher gusts initially have been out
of the east southeast in the northern third of the region. They are
expected to gradually gain a more southerly component with time this
afternoon, to eventually join the rest of the region, which have
gone southerly. Overnight, in southeastern MO/southern IL, shower
and tstm chances are higher than in southwestern IN/western KY, but
there continues to be some uncertainty as to exactly when widespread
deep moist convection will occur. A tstm may not occur over eastern
parts of the region until after sunrise.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flash Flood Watch through late Sunday night for ILZ075>078-
080>094.
MO...Flash Flood Watch through late Sunday night for MOZ076-086-087-
100-107>112-114.
IN...Flash Flood Watch through late Sunday night for INZ081-082-
085>088.
KY...Flash Flood Watch through late Sunday night for KYZ001>005-014-
018-019.
&&
SHORT TERM...DB
LONG TERM...RS
AVIATION...DBHazardous Weather Outlook National Weather Service Paducah KY 429 AM CDT Sat Apr 29 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-301000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 429 AM CDT Sat Apr 29 2017 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight A Flash Flood Watch remains in effect for parts of Southern Illinois, Southeast Missouri, Southwest Indiana, and West Kentucky. It is strongly recommended that residents and travelers in the flash flood watch area stay away from flooded roadways and low lying areas. Flooding conditions are expected to worsen in these areas over the weekend. Refer to the Watch product for additional details. Scattered severe thunderstorms will still be possible during the pre-dawn this Saturday, then again late Saturday night. Large hail and damaging wind gusts are expected to be the main severe weather hazards. Isolated tornadoes cannot be ruled out. .DAYS TWO THROUGH SEVEN...Sunday through Friday A Flash Flood Watch will remain in effect until Sunday evening. Refer to the Watch product for additional details. Another round of strong to severe thunderstorms will be also possible Sunday afternoon and evening. Large hail and damaging wind gusts are again expected to be the main severe weather hazards. Isolated tornadoes cannot be ruled out. There is a chance of thunderstorms again Wednesday. Any storms that develop are not expected to be severe at this time, but additional heavy rains could cause flooding issues, or impede recovery from any flooding that has already occurred over this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be required again Saturday night and then again Sunday afternoon and evening across parts of the outlook area. Reports of severe weather, as well as heavy rainfall amounts in excess of an inch, are encouraged along with any reports of flooding. Please ensure that these reports are relayed to the National Weather Service in Paducah Kentucky. Smith
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1242 PM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM HEAVY RAIN 1 W NEWBURGH 37.95N 87.42W
04/29/2017 M1.61 INCH WARRICK IN TRAINED SPOTTER
LAST 6 HOURS ONLY.
&&
RICKSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1244 PM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY RAIN 1 S MULKEYTOWN 37.96N 89.11W
04/29/2017 M2.38 INCH FRANKLIN IL TRAINED SPOTTER
SINCE MIDNIGHT.
&&
RICKSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1245 PM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 PM HEAVY RAIN HENDERSON 37.84N 87.58W
04/29/2017 M3.00 INCH HENDERSON KY TRAINED SPOTTER
&&
RICKSPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
225 PM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL GORDONVILLE 37.31N 89.67W
04/28/2017 M1.00 INCH CAPE GIRARDEAU MO PUBLIC
QUARTER SIZE HAIL REPORTED.
0130 PM HAIL GORDONVILLE 37.31N 89.67W
04/28/2017 E1.00 INCH CAPE GIRARDEAU MO TRAINED SPOTTER
BETWEEN GORDONVILLE AND JACKSON
0141 PM HAIL CAPE GIRARDEAU 37.31N 89.55W
04/28/2017 E0.75 INCH CAPE GIRARDEAU MO TRAINED SPOTTER
OCCURING IN BOTH CAPE GIRARDEAU AND JACKSON
0142 PM HAIL CAPE GIRARDEAU 37.31N 89.55W
04/28/2017 E0.88 INCH CAPE GIRARDEAU MO BROADCAST MEDIA
AT I-55 AND KINGSHIGHWAY
0145 PM HAIL GORDONVILLE 37.31N 89.67W
04/28/2017 M0.75 INCH CAPE GIRARDEAU MO BROADCAST MEDIA
DIME SIZE HAIL REPORTED.
0748 PM HAIL WADESVILLE 38.10N 87.79W
04/28/2017 M1.00 INCH POSEY IN BROADCAST MEDIA
QUARTER SIZE HAIL REPORTED. LOCAL POWER OUTAGES.
0807 PM TSTM WND DMG MACKEY 38.25N 87.39W
04/28/2017 GIBSON IN BROADCAST MEDIA
BASEBALL FIELD BUILDINGS/FACILITIES DAMAGED/DESTROYED.
0954 PM HAIL CAPE GIRARDEAU 37.31N 89.55W
04/28/2017 M0.75 INCH CAPE GIRARDEAU MO TRAINED SPOTTER
PENNY SIZE HAIL REPORTED.
1015 PM HAIL CARBONDALE 37.72N 89.22W
04/28/2017 M1.00 INCH JACKSON IL TRAINED SPOTTER
1050 PM HAIL GRASSY 37.25N 90.14W
04/28/2017 M1.75 INCH BOLLINGER MO BROADCAST MEDIA
LATE REPORT...GOLF BALL SIZE HAIL REPORTED VIA MEDIA.
1050 PM HAIL GRASSY 37.25N 90.14W
04/28/2017 M2.00 INCH BOLLINGER MO BROADCAST MEDIA
LATE REPORT...HAIL THE SIZE OF HEN EGGS REPORT VIA MEDIA.
1152 PM FLASH FLOOD HARRISBURG 37.74N 88.55W
04/28/2017 SALINE IL BROADCAST MEDIA
FLASH FLOODING ON WEST CHURCH ST.
1154 PM HAIL 6 W EVANSVILLE 37.98N 87.65W
04/28/2017 M0.75 INCH VANDERBURGH IN TRAINED SPOTTER
DIME SIZE HAIL REPORTED.
1203 AM HAIL EVANSVILLE 37.98N 87.54W
04/29/2017 M0.75 INCH VANDERBURGH IN BROADCAST MEDIA
DIME SIZE HAIL REPORTED.
1207 AM HAIL CARRIER MILLS 37.69N 88.63W
04/29/2017 M0.75 INCH SALINE IL BROADCAST MEDIA
DIME SIZE HAIL REPORTED.
1223 AM FLASH FLOOD EVANSVILLE 37.98N 87.54W
04/29/2017 VANDERBURGH IN TRAINED SPOTTER
FLASH FLOODING ALONG GREEN RIVER ROAD SOUTH OF VOGEL
ROAD. ONE VEHICLE STALLED IN WATER.
1228 AM FLASH FLOOD HARRISBURG 37.74N 88.55W
04/29/2017 SALINE IL BROADCAST MEDIA
CAPITAL STREET IMPASSABLE. WIDESPREAD STREET FLOODING
REPORTED.
1247 AM FLASH FLOOD SHAWNEETOWN 37.71N 88.17W
04/29/2017 GALLATIN IL TRAINED SPOTTER
NUMEROUS LOCATIONS ALONG HIGHWAY 13 EXPERIENCING FLASH
FLOOD CONDITIONS AND NEARLY IMPASSABLE.
0100 AM HEAVY RAIN EVANSVILLE 37.98N 87.54W
04/29/2017 M2.77 INCH VANDERBURGH IN ASOS
5-HOUR RAINFALL ACCUMULATION.
0110 AM FLASH FLOOD 1 NW EVANSVILLE 37.99N 87.56W
04/29/2017 VANDERBURGH IN PUBLIC
MILL CREEK AREA ON NORTHWEST SIDE OF EVANSVILLE...VEHICLE
STUCK IN HIGH WATER
0124 AM HEAVY RAIN RIDGWAY 37.80N 88.26W
04/29/2017 E3.50 INCH GALLATIN IL TRAINED SPOTTER
0212 AM FLASH FLOOD HARRISBURG 37.74N 88.55W
04/29/2017 SALINE IL BROADCAST MEDIA
NEARLY 10 SQUARE BLOCKS IMPASSABLE. REPORT RELAYED
THROUGH MEDIA.
0242 AM FLASH FLOOD HENDERSON 37.84N 87.58W
04/29/2017 HENDERSON KY STORM CHASER
7 INCHES OF FLOWING WATER ACROSS GREEN STREET. LOWER
PROFILE VEHICLES STRUGGLING TO PASS.
0324 AM HAIL MCCUTCHANVILLE 38.06N 87.52W
04/29/2017 E2.00 INCH VANDERBURGH IN PUBLIC
HAIL SIZE ESTIMATED FROM PHOTO
0324 AM HAIL EVANSVILLE 37.98N 87.54W
04/29/2017 M1.00 INCH VANDERBURGH IN FIRE DEPT/RESCUE
ON HIGHWAY 41 NORTH OF THE AIRPORT.
0335 AM HAIL MCCUTCHANVILLE 38.06N 87.52W
04/29/2017 M1.25 INCH VANDERBURGH IN BROADCAST MEDIA
0500 AM FLASH FLOOD 1 N ENFIELD 38.12N 88.34W
04/29/2017 WHITE IL TRAINED SPOTTER
A SECTION OF HIGHWAY 45 WILL BE CLOSED DUE TO HIGH WATER
OVER THE ROADWAY.
0504 AM FLASH FLOOD CARBONDALE 37.72N 89.22W
04/29/2017 JACKSON IL BROADCAST MEDIA
THE EAST BOUND LANE OF ROUTE 13 IS CLOSED AT WALL STREET
DUE TO HIGH WATER.
0510 AM FLASH FLOOD CARMI 38.09N 88.17W
04/29/2017 WHITE IL LAW ENFORCEMENT
STEWART STREET IN THE CITY OF CARMI WILL BE CLOSED DUE TO
HIGH WATER. SEVERAL OTHER STREETS WILL HAVE SIGNS PUT UP
AS WATER RUNS OVER THE ROAD.
0540 AM FLASH FLOOD CROSSVILLE 38.16N 88.06W
04/29/2017 WHITE IL TRAINED SPOTTER
A CREEK THAT IS OUT OF ITS BANKS IS FLOWING OVER THE
ROADWAY.
0541 AM FLASH FLOOD HERRIN 37.80N 89.03W
04/29/2017 WILLIAMSON IL TRAINED SPOTTER
NUMEROUS ROADS ON NW SIDE OF HERRIN COMPLETELY FLOODED
AND IMPASSABLE. WATER RESCUES HAVE BEEN EXECUTED IN TOWN.
0545 AM HEAVY RAIN TENNYSON 38.08N 87.12W
04/29/2017 E2.61 INCH WARRICK IN TRAINED SPOTTER
THIS STORM TOTAL STARTED FRIDAY EVENING. 2.10 INCHES OF
THAT HAS FALLEN SINCE MIDNIGHT.
0630 AM HEAVY RAIN 6 W EVANSVILLE 37.98N 87.65W
04/29/2017 M4.25 INCH VANDERBURGH IN TRAINED SPOTTER
0640 AM HEAVY RAIN 3 NNE STENDAL 38.33N 87.11W
04/29/2017 E4.50 INCH PIKE IN TRAINED SPOTTER
0645 AM FLASH FLOOD 6 W HOLLAND 38.25N 87.15W
04/29/2017 PIKE IN TRAINED SPOTTER
7.93 INCHES OF RAIN IN 11 HOURS. EVERY POND AND CREEK ON
HIS PROPERTY IS SO FILLED IT HAS BECOME ONE LARGE LAKE.
WATER IS POURING OFF HILLY FARM FILLED MAKING DRIVING ON
SOME COUNTY ROADS IMPOSSIBLE.
0700 AM HEAVY RAIN 5 SW MOUNT VERNON 38.27N 88.98W
04/29/2017 M3.00 INCH JEFFERSON IL TRAINED SPOTTER
0700 AM HEAVY RAIN PLUMFIELD 37.89N 89.01W
04/29/2017 M4.10 INCH FRANKLIN IL CO-OP OBSERVER
0700 AM HEAVY RAIN 2 NW PERRYVILLE 37.75N 89.90W
04/29/2017 M4.59 INCH PERRY MO CO-OP OBSERVER
0700 AM HEAVY RAIN MOUNT VERNON 37.94N 87.90W
04/29/2017 M5.20 INCH POSEY IN CO-OP OBSERVER
0700 AM HEAVY RAIN EVANSVILLE 37.98N 87.54W
04/29/2017 M4.37 INCH VANDERBURGH IN ASOS
REPORT FROM EVANSVILLE INDIANA AIRPORT ASOS DURING LAST
24 HOURS.
0700 AM HEAVY RAIN CARBONDALE 37.72N 89.22W
04/29/2017 M3.20 INCH JACKSON IL ASOS
0725 AM FLASH FLOOD 13 SW MARION 37.60N 89.11W
04/29/2017 WILLIAMSON IL EMERGENCY MNGR
CLOSING ROAD TO THE DEVILS KITCHEN SPILLWAY. ALSO, IN THE
CITY OF MARION AND HERRIN, THERE ARE NUMEROUS ROADS WITH
WATER OVER THE ROADWAY.
0725 AM HEAVY RAIN POSEYVILLE 38.17N 87.78W
04/29/2017 M7.10 INCH POSEY IN TRAINED SPOTTER
RAINFALL AMOUNT FOR THE PAST 12 HOURS. STILL RAINING.
0732 AM FLASH FLOOD EVANSVILLE 37.98N 87.54W
04/29/2017 VANDERBURGH IN TRAINED SPOTTER
SEVERAL LOCATIONS ON NORTH ST. JOSEPH ROAD FROM DARMSTADT
TO THE NORTHERN EVANSVILLE CITY LIMITS IS UNDER WATER,
WITH SEVERAL INTERSECTIONS UNDER WATER AS WELL. WATER IN
HOME AT THE INTERSECTION OF ST. JOSEPH ROAD AND MILL
ROAD.
0745 AM HEAVY RAIN FORT BRANCH 38.25N 87.57W
04/29/2017 M5.50 INCH GIBSON IN BROADCAST MEDIA
0756 AM FLASH FLOOD SAVAH 38.02N 87.98W
04/29/2017 POSEY IN TRAINED SPOTTER
NUMEROUS ROADS UNDERWATER. ESTIMATED RAINFALL
APPROXIMATELY 6 INCHES.
0800 AM HEAVY RAIN STENDAL 38.29N 87.13W
04/29/2017 M8.32 INCH PIKE IN TRAINED SPOTTER
0800 AM FLASH FLOOD STENDAL 38.29N 87.13W
04/29/2017 PIKE IN TRAINED SPOTTER
STATE HIGHWAY 61 CLOSED BETWEEN STATE ROUTE 64 AND
SPURGEON. NUMEROUS COUNTY ROADS ARE IMPASSABLE.
0814 AM FLASH FLOOD MARION 37.73N 88.94W
04/29/2017 WILLIAMSON IL TRAINED SPOTTER
INTERSECTION OF GOODALL AND JOHNSON STREET UNDER 1/2 FOOT
OF WATER. MAIN CREEK GOING THROUGH TOWN IS NEARING
BANKFUL.
0830 AM HEAVY RAIN TENNYSON 38.08N 87.12W
04/29/2017 M4.33 INCH WARRICK IN TRAINED SPOTTER
THIS IS AN UPDATED STORM TOTAL SINCE FRIDAY EVENING.
0840 AM HEAVY RAIN RIDGWAY 37.80N 88.26W
04/29/2017 M5.36 INCH GALLATIN IL TRAINED SPOTTER
TOTAL SINCE FRIDAY MORNING.
0900 AM FLOOD 2 NE CARMI 38.11N 88.15W
04/29/2017 WHITE IL TRAINED SPOTTER
ROUTE 1 IS FLOODED BETWEEN CARMI AND CROSSVILLE IL.
0903 AM FLOOD BENTON 38.01N 88.92W
04/29/2017 FRANKLIN IL TRAINED SPOTTER
FLOODING FROM GARDNER STREET NORTH TO BAILEY LANE. HOMES
ON FRISCO AND RUTH STREETS WITH WATER STARTING TO COME
INTO BOTTOM OF DOORS.
0903 AM HEAVY RAIN 1 N GOREVILLE 37.57N 88.97W
04/29/2017 M5.00 INCH JOHNSON IL TRAINED SPOTTER
0915 AM HEAVY RAIN CAPE GIRARDEAU 37.31N 89.55W
04/29/2017 M2.74 INCH CAPE GIRARDEAU MO TRAINED SPOTTER
0915 AM HEAVY RAIN 1 E ELDORADO 37.81N 88.42W
04/29/2017 M5.25 INCH SALINE IL TRAINED SPOTTER
0920 AM FLOOD MCBRIDE 37.83N 89.84W
04/29/2017 PERRY MO EMERGENCY MNGR
HIGHWAY 51 CLOSED AT MCBRIDE HILL DUE TO A MUDSLIDE.
PORTIONS OF STATE HIGHWAYS A, C, E, AND M ALSO CLOSED
ACROSS THE SOUTHERN ANDS EASTERN PARTS OF PERRY COUNTY
0930 AM HEAVY RAIN MOUNT CARMEL 38.42N 87.77W
04/29/2017 M3.45 INCH WABASH IL TRAINED SPOTTER
0945 AM HEAVY RAIN 1 N GOREVILLE 37.57N 88.97W
04/29/2017 M5.00 INCH JOHNSON IL TRAINED SPOTTER
0948 AM HEAVY RAIN 6 W EVANSVILLE 37.98N 87.65W
04/29/2017 E5.87 INCH VANDERBURGH IN TRAINED SPOTTER
1001 AM FLOOD BOONVILLE 38.05N 87.27W
04/29/2017 WARRICK IN BROADCAST MEDIA
NEW HARMONY ROAD AND GREEN RIVER ROAD FLOODED.
1012 AM HEAVY RAIN OWENSVILLE 38.27N 87.69W
04/29/2017 M7.95 INCH GIBSON IN TRAINED SPOTTER
1019 AM FLOOD MAKANDA 37.62N 89.24W
04/29/2017 JACKSON IL BROADCAST MEDIA
THE CITY PARK IS UNDERWATER. CN RAILWAY HAS WATER OVER
INTERSECTING ROADWAY.
1025 AM HEAVY RAIN CARMI 38.09N 88.17W
04/29/2017 M5.35 INCH WHITE IL TRAINED SPOTTER
1040 AM HEAVY RAIN 5 E MOUNT VERNON 38.32N 88.82W
04/29/2017 M2.24 INCH JEFFERSON IL PUBLIC
1045 AM HEAVY RAIN 5 SW MOUNT VERNON 38.27N 88.98W
04/29/2017 M3.00 INCH JEFFERSON IL TRAINED SPOTTER
OVERNIGHT RAINFALL TOTAL.
1054 AM HEAVY RAIN CARTERVILLE 37.76N 89.08W
04/29/2017 M7.34 INCH WILLIAMSON IL BROADCAST MEDIA
7.34 INCHES SINCE BEGAN FRIDAY AFTERNOON. 5.82 INCHES
SINCE MIDNIGHT.
1055 AM FLOOD JOHNSTON CITY 37.82N 88.93W
04/29/2017 WILLIAMSON IL TRAINED SPOTTER
WATER WAS REPORTED 4 FEET DEEP AT BROADWAY AND NEWTON ST.
IN JOHNSTON CITY.WATER RESCUES WERE TAKING PLACE.
1140 AM FLOOD CARBONDALE 37.72N 89.22W
04/29/2017 JACKSON IL TRAINED SPOTTER
FLOODED ROADS - EAST WALNUT AND ZEIGLER ROAD, WALL AND
GRAND STREETS.
1145 AM HEAVY RAIN 1 W NEWBURGH 37.95N 87.42W
04/29/2017 M1.61 INCH WARRICK IN TRAINED SPOTTER
LAST 6 HOURS ONLY.
1200 PM HEAVY RAIN 1 S MULKEYTOWN 37.96N 89.11W
04/29/2017 M2.38 INCH FRANKLIN IL TRAINED SPOTTER
SINCE MIDNIGHT.
1241 PM HEAVY RAIN HENDERSON 37.84N 87.58W
04/29/2017 M3.00 INCH HENDERSON KY TRAINED SPOTTER
&&
DLLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
339 PM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM HEAVY RAIN 6 SW CAMPBELL HILL 37.87N 89.63W
04/29/2017 M4.20 INCH JACKSON IL TRAINED SPOTTER
FRIDAY NIGHT/EARLY SATURDAY STORM TOTAL.
&&
RICKSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 620 PM CDT Sat Apr 29 2017 ILZ075>078-080>094-MOZ076-086-087-100-107>112-114-300130- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-PERRY MO-BOLLINGER-CAPE GIRARDEAU- WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI- NEW MADRID- INCLUDING THE CITIES OF MOUNT VERNON, FAIRFIELD, ALBION, MOUNT CARMEL, PINCKNEYVILLE, WEST FRANKFORT, MCLEANSBORO, CARMI, CARBONDALE, MURPHYSBORO, HERRIN, HARRISBURG, SHAWNEETOWN, JONESBORO, VIENNA, GOLCONDA, ELIZABETHTOWN, CAIRO, MOUND CITY, METROPOLIS, PERRYVILLE, MARBLE HILL, CAPE GIRARDEAU, JACKSON, PIEDMONT, VAN BUREN, DONIPHAN, POPLAR BLUFF, BLOOMFIELD, SIKESTON, CHARLESTON, AND NEW MADRID 620 PM CDT Sat Apr 29 2017 ...Scattered strong thunderstorms expected across southern Illinois and southeast Missouri through the evening... Thunderstorms will continue to increase and slowly move east across southeast Missouri and southern Illinois this evening. At 620 pm...the activity extended from near Du Quoin, southwest to Perryville Missouri to near Van Buren in Carter County. Some isolated activity developed ahead of the line of storms as well. Any of the stronger storms could produce hail up to penny size along with 30 to 45 mph winds. We are also concerned with the additional heavy rainfall and more flash flooding this evening. If a Flash Flood Warning is issued for your area, take action immediately. Do not drive across a water covered road. A Severe Thunderstorm Watch remains in effect for much of the area west of the Wabash River, and north of a Van Buren Missouri to Paducah Kentucky line through 10 p.m. Isolated severe storms capable of large hail and locally damaging winds will be possible. CN
The Evansville,IN radar (KVWX), 103 km away, was scanning. The volume nearest the first event began at 23:35 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2017Every state in 2017This day in weather historyWarnings in Illinois, April 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 686662, 686661.